Alert archive / South Carolina / Special Weather Statements in 2012
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Sep 7, 2012, 2:52 AM EDT for Clarendon County, South Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2012, 2:52 AM EDT (06:52 UTC)
- Expired
- Sep 7, 2012, 3:45 AM EDT
- In force
- 53 min
- Issued by
- NWS Columbia, SC
County Clarendon County, SC
The radar
The Columbia radar (KCAE), 74 km from the middle of the area, began a volume at 06:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 6.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 911 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
552
WWUS82 KCAE 070652 CCA
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
252 AM EDT FRI SEP 7 2012
SCZ031-038-070745-
CLARENDON-SUMTER-
252 AM EDT FRI SEP 7 2012
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL IMPACT PORTIONS OF SUMTER
AND CLARENDON COUNTIES THROUGH 345 AM EDT...
AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL...BETWEEN PINEWOOD
AND SUMMERTON...MOVING SOUTH NEAR 5 MPH. THESE STORMS WERE PRODUCING
RAINFALL RATES UP TO THREE INCHES PER HOUR. RADAR HAS ESTIMATED
BETWEEN 2.00 AND 4.00 INCHES OF RAIN MAY HAVE FALLEN.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUMMERTON...
LAKE MARION...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
&&
LAT...LON 3347 8015 3347 8043 3350 8044 3352 8047
3353 8046 3353 8045 3354 8045 3356 8051
3358 8052 3359 8050 3363 8054 3364 8053
3368 8058 3373 8061 3389 8035
TIME...MOT...LOC 0647Z 341DEG 10KT 3364 8040
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Sep 7, 1:53 AM EDT, 59 minutes earlier.
Area forecast discussion, Sep 7, 1:53 AM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 148 AM EDT FRI SEP 7 2012 .SYNOPSIS... A WEAK TROUGH WILL REMAIN IN THE FORECAST AREA THROUGH FRIDAY. AN APPROACHING COLD FRONT WILL MOVE THROUGH THE AREA SATURDAY NIGHT. MUCH COOLER AND DRIER AIR WILL FOLLOW THE FRONT. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS/THUNDERSTORMS ASSOCIATED WITH A SHORTWAVE MOVING JUST TO OUR NORTH ACROSS VA/NC CONTINUES TO PUSH SOUTHEAST ACROSS THE MIDLANDS EARLY THIS MORNING. HAVE INCREASED THE POPS SLIGHTLY ACROSS THE EASTERN MIDLANDS AS THIS ACTIVITY HAS CONTINUED TO HOLD TOGETHER. THE ATMOSPHERE IS STILL WEAKLY UNSTABLE AHEAD OF THE BOUNDARY WITH WV LOOP SHOWING SOME UPPER SUPPORT. CONVECTION SHOULD MOVE OUT OF THE AREA AFTER 08Z. COULD SEE PATCHY FOG DEVELOPING NEAR DAYBREAK. OVERNIGHT LOWS IN THE UPPER 60S TO LOWER 70S. && .SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/... A LINGERING SURFACE TROUGH AND HEATING MAY SUPPORT SHOWERS AND THUNDERSTORMS FRIDAY. HOWEVER...THE MODELS SHOW JUST SHALLOW MOISTURE BEHIND THE MID-LEVEL SHORTWAVE TROUGH. ALL OF THE MOS SUPPORTS LOW POPS. THE PRECIPITATION CHANCE SHOULD INCREASE SATURDAY AHEAD OF THE COLD FRONT. THE NAM AND GFS SHOW DIMINISHING MOISTURE AS THE FRONT MOVES EASTWARD. BELIEVE THE BEST FORECAST FOR NOW IS CHANCE POPS WHICH IS SUPPORTED BY THE GUIDANCE CONSENSUS. USED THE WARMER GUIDANCE TEMPERATURES FRIDAY NIGHT BECAUSE OF EXPECTED MIXING. ALSO USED THE WARMER GUIDANCE SATURDAY AHEAD OF THE COLD FRONT. && .LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/... THE MODELS REMAIN IN GOOD AGREEMENT THROUGH THE LONG TERM WITH THE FIRST WAVE OF FALL-LIKE AIR REACHING THE AREA ON SUNDAY. THE COLD FRONT WILL EXIT THE FORECAST AREA SATURDAY NIGHT OR EARLY SUNDAY. THE COOL AND DRY AIR MASS BEHIND THE FRONT SHOULD DOMINATE DURING THE REST OF THE EXTENDED PERIOD. && .AVIATION /06Z FRIDAY THROUGH TUESDAY/... ISOLATED SHOWERS COULD AFFECT OGB THROUGH 08Z...OTHERWISE MAIN AREA OF CONVECTION HAS MOVED AWAY FROM THE TAF SITES. LIGHT AND VARIABLE WINDS EXPECTED OVERNIGHT. ABUNDANT LOW LEVEL MOISTURE REMAINS ACROSS THE AREA...WHILE DRIER AIR ALOFT WILL FILTER IN. THIS WILL PROVIDE FAVORABLE CONDITIONS FOR FOG DEVELOPMENT AT THE AF SITES. LOCAL RADIATION FOG SCHEME IN LINE WITH MOS GUIDANCE IN BRINGING MVFR/IFR VSBYS TO ALL TERMINALS 08Z-13Z. WITH ALL GUIDANCE IN GENERAL AGREEMENT HAVE INCLUDED PREVAILING MVFR VSBYS ALL TERMINALS. POSSIBLE IFR/LIFR VSBYS AT DNL/AGS/OGB DURING THE 09Z-13Z TIME FRAME. SINCE CONFIDENCE IS LOWER FOR IFR VSBYS...WILL INCLUDE IN A TEMPO GROUP. FOG SHOULD DISSIPATE QUICKLY BY 13Z AS HIGH PRESSURE BUILDS INTO THE REGION FROM THE NORTHWEST BRINGING DRIER AIR TO THE AREA. WINDS WILL GENERALLY BE LIGHT AND VARIABLE AROUND 5 KNOTS BUT WITH A PREVAILING DIRECTION FROM THE NORTHWEST TO NORTH. EXTENDED AVIATION OUTLOOK...CONVECTION POSSIBLE SATURDAY INTO SATURDAY NIGHT AS A COLD FRONT CROSSES THE AREA AND COULD RESULT IN REDUCED CIGS/VSBYS. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. &&
Hazardous weather outlook, Sep 6, 5:03 AM EDT, 21 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 503 AM EDT THU SEP 6 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-070915- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 503 AM EDT THU SEP 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Sep 6, 11:30 PM EDT, 3 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
1130 PM EDT THU SEP 6 2012
SCZ022-028-031-070430-
KERSHAW-RICHLAND-SUMTER-
1130 PM EDT THU SEP 6 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF KERSHAW...RICHLAND
AND SUMTER COUNTIES THROUGH 1230 AM EDT...
AT 1129 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...6 MILES SOUTHWEST OF LUGOFF...MOVING SOUTHEAST
AT 10 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OAKLAND...CAMDEN...EASTOVER AND LUGOFF...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 30 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
HEAVY RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3383 8072 3421 8088 3431 8066 3417 8048
3411 8048 3408 8041 3409 8040 3408 8036
3406 8033
TIME...MOT...LOC 0330Z 321DEG 10KT 3415 8073Special weather statement, Sep 7, 1:27 AM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
127 AM EDT FRI SEP 7 2012
SCZ028-031-038-070630-
CLARENDON-RICHLAND-SUMTER-
127 AM EDT FRI SEP 7 2012
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF RICHLAND...SUMTER AND
CLARENDON COUNTIES THROUGH 230 AM EDT...
AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS OVER THE EASTERN MIDLANDS...MOVING
SOUTHEAST AT 5 MPH. THESE STORMS WERE PRODUCING RAINFALL RATES UP TO
TWO INCHES PER HOUR. RADAR HAS ESTIMATED BETWEEN 2.00 AND 3.00
INCHES OF RAIN MAY HAVE FALLEN.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EASTOVER...MANNING...MILLWOOD...MULBERRY...SOUTH SUMTER...SUMMERTON
AND SUMTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1...8 7
7...6 3 3...6 7 7 2.
&&
LAT...LON 3377 7999 3372 7997 3350 8009 3348 8014
3346 8013 3343 8035 3347 8043 3353 8047
3354 8045 3356 8049 3397 8077 3397 8018
3396 8017 3397 8014 3397 8000 3396 7995
3394 7997 3390 7995 3389 7991 3385 7989
TIME...MOT...LOC 0522Z 332DEG 5KT 3386 8043Special weather statement, Sep 7, 2:51 AM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
251 AM EDT FRI SEP 7 2012
SCZ031-038-070745-
CLARENDON-SUMTER-
250AM EDT FRI SEP 7 2012
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL IMPACT PORTIONS OF SUMTER
AND CLARENDON COUNTIES THROUGH 345 AM EDT...
AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL...BETWEEN PINEWOOD
AND SUMMERTON...MOVING SOUTH NEAR 5 MPH. THESE STORMS WERE PRODUCING
RAINFALL RATES UP TO THREE INCHES PER HOUR. RADAR HAS ESTIMATED
BETWEEN 2.00 AND 4.00 INCHES OF RAIN MAY HAVE FALLEN.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUMMERTON...
LAKE MARION...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
&&
LAT...LON 3347 8015 3347 8043 3350 8044 3352 8047
3353 8046 3353 8045 3354 8045 3356 8051
3358 8052 3359 8050 3363 8054 3364 8053
3368 8058 3373 8061 3389 8035
TIME...MOT...LOC 0647Z 341DEG 10KT 3364 8040Special weather statement, Sep 7, 2:52 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
252 AM EDT FRI SEP 7 2012
SCZ031-038-070745-
CLARENDON-SUMTER-
252 AM EDT FRI SEP 7 2012
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL IMPACT PORTIONS OF SUMTER
AND CLARENDON COUNTIES THROUGH 345 AM EDT...
AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS PRODUCING HEAVY RAINFALL...BETWEEN PINEWOOD
AND SUMMERTON...MOVING SOUTH NEAR 5 MPH. THESE STORMS WERE PRODUCING
RAINFALL RATES UP TO THREE INCHES PER HOUR. RADAR HAS ESTIMATED
BETWEEN 2.00 AND 4.00 INCHES OF RAIN MAY HAVE FALLEN.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SUMMERTON...
LAKE MARION...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL
WEATHER SERVICE TOLL FREE AT 1...8 7 7...6 3 3...6 7 7 2.
&&
LAT...LON 3347 8015 3347 8043 3350 8044 3352 8047
3353 8046 3353 8045 3354 8045 3356 8051
3358 8052 3359 8050 3363 8054 3364 8053
3368 8058 3373 8061 3389 8035
TIME...MOT...LOC 0647Z 341DEG 10KT 3364 8040The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 11:30 PM EDT | Special Weather Statement | CAE | Sumter | 60 min |
| Sep 7, 1:27 AM EDT | Special Weather Statement | CAE | Clarendon, Sumter | 63 min |
| Sep 7, 2:51 AM EDT | Special Weather Statement | CAE | Clarendon | 54 min |
| Sep 7, 5:18 AM EDT | Special Weather Statement | CAE | Orangeburg | 57 min |
| Sep 7, 5:38 AM EDT | Areal Flood Advisory | CAE | Orangeburg | 52 min |
| Sep 7, 7:35 PM EDT | Special Weather Statement | CAE | Burke | 40 min |
| Sep 7, 7:49 PM EDT | Severe Thunderstorm Warning | CAE | Burke | 41 min |
Nearby
Special Weather Statements in South Carolina, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.